Alert archive / New Jersey / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 3, 2020, 9:23 PM EDT for Burlington County, Camden County, New Jersey. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 9:23 PM EDT (01:23 UTC)
- Expired
- Jul 3, 2020, 10:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Burlington County, NJ, Camden County, NJ
The radar
The Philadelphia radar (KDIX), 13 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
575
WWUS81 KPHI 040123
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
923 PM EDT Fri Jul 3 2020
NJZ012>014-017>020-022-026-027-040215-
Northwestern Burlington-Eastern Monmouth-Camden-Coastal
Ocean-Ocean-Western
Monmouth-Atlantic-Middlesex-Gloucester-Southeastern Burlington-
923 PM EDT Fri Jul 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ATLANTIC...OCEAN...CAMDEN...NORTHEASTERN GLOUCESTER...BURLINGTON...
SOUTHERN MONMOUTH AND SOUTH CENTRAL MIDDLESEX COUNTIES...
At 922 PM EDT, radar indicated strong thunderstorms were located
along a line extending from West Freehold to near Berlin. Movement
was southeast at 20 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Toms River, Lakewood, Jackson, Howell, Evesham, Mount Laurel,
Manalapan, Voorhees, Medford, Lindenwold, Hammonton, Lumberton,
Beachwood, Mount Holly, Berlin, Tabernacle, Shamong, Manasquan, Point
Pleasant Beach and Magnolia.
This includes the following highways...
Interstate 195 in New Jersey between mile markers 9 and 34.
Interstate 295 in New Jersey near mile marker 32.
Garden State Parkway between mile markers 80 and 99.
Atlantic City Expressway between mile markers 21 and 44.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4009 7397 3951 7478 3979 7514 4015 7463
4014 7459 4017 7460 4035 7433
TIME...MOT...LOC 0122Z 312DEG 20KT 4024 7431 3982 7494
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:02 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 3, 6:02 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
602 PM EDT Fri Jul 3 2020
.SYNOPSIS...
A backdoor cold front will move across the area this evening
and overnight, then push to our south through Saturday. Another
backdoor front may move into the area Sunday into Monday, before
lifting back northward into Tuesday. A very warm and humid week
is expected next week as a southerly flow develops, although
there is the potential for a coastal low along the east coast
late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Evening Update...
Updated the grids a little early this evening to reflect ongoing
radar and other observational trends. Increased PoPs across much of
the north as satellite and radar show multiple complexes of
thunderstorms approaching the area. CAM guidance has been
essentially useless on this activity, particularly the complex over
eastern Pennsylvania, so am mainly just going by latest trends in
the obs at this point. See no obvious reason for this activity to
fall apart in the next hour or two. We really mixed out today in
terms of dew points towards the urban corridor, which is limiting
instability there. So tend to think activity will weaken, though
perhaps not altogether dissipate, as it approaches the PHL metro
later on, especially as daytime heating is lost. Also watching
storms moving down from the north out of New York, towards northern
NJ. A little more of a signal for this in the CAM guidance and
expect it will continue to drop down into the northern zones through
the evening before starting to weaken as daytime heating is lost.
Given upstream trends some storms could be strong to severe in the
northern and western zones the next few hours, with a primary threat
of damaging winds.
Otherwise, updated temps/dew points to reflect latest trends, mainly
bumping the temps up the next couple hours to reflect what remains a
very hot early evening across the area. Previous discussion
follows...
Hot day in progress with moderate amounts of humidity.
Scattered showers across the northern areas earlier have dried
up recently. More showers/tstms across the N will probably
drop/develop southward into our nrn counties by the evening and
then scatter around most areas before decreasing after sunset.
Locally heavy rains and some gusty winds are possible. Lows
tonight will only drop into the 70s for metro Philadelphia and
Delmarva. Other areas will fall into the mid/upper 60s. Winds
will become N to NE overnight. Patchy fog may develop in a few
areas where evening rains fall.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Following the weak front that crosses the area Friday night,
drier and slightly cooler air will be across the area Saturday.
This will probably be the most comfortable day of the next
several with highs expected to remain in the 80s and dew points
mostly in the 60s, so overall conditions will not be that
oppressive. A minor vort max will drop south from nrn PA/srn NY
during the afternoon. It's possible that a couple sct showers
could develop, so we'll just keep the (mostly) slight chc pops
in the afternoon fcst for now.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
The long term period is forecast to be quite warm, with
building humidity each day. Each day through the extended is
forecast to be above normal. There is also a chance of rain each
day, but it will not be a washout by any means.
On Sunday, the warm up beings again as the first backdoor front
will be well to our south, before another approaches from the
north. There is not much moisture forecast, nor any strong short
wave/vorticity impulses expected, so Sunday is expected to be
precipitation free.
By Monday, a second backdoor front approaches from the north, while
moisture increases, along with a couple of short waves/vorticity
impulses that may clip our northern areas. This could lead to a few
scattered or isolated showers and thunderstorms during the afternoon.
By Tuesday, the backdoor front will move well to our north, and
steady return flow will develop for Tuesday through at least
Wednesday. This will keep warm temperatures across the area, but
also lead to increasing humidity. Multiple short
waves/vorticity impulses will move across the area for Tuesday-
Wednesday, and will combine with an increase in moisture and
lead to higher chances of showers and thunderstorms.
Questions return for the end of the week however. The ECMWF and
Canadian show a coastal low moving northward along the east
coast, while the GFS dissipates the low across the southeast
states, but does push moisture across the Mid-Atlantic states.
There will continue to be an enhanced chance for rain for
Thursday through Friday.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
.Tonight...VFR early with sct showers and a few tstms. VCTS/VCSH in
the TAFS presently to account for the activity. AMDS expected
if/when tstms threaten a TAF site. Winds mostly NW to N into the
evening. Later tonight, low clouds will develop/arrive with mostly
MVFR CIGS expected. Medium confid.
.Saturday...MVFR early then slowly diminishing CIGS with VFR in most
areas (except coastal areas) by noon. NE to E winds 5 to 10 knots
mostly. Medium confid.
Outlook...
Saturday night-Sunday night...Generally VFR expected.
Monday-Wednesday...Mostly VFR. A chance of showers and
thunderstorms each afternoon and evening which may temporarily
lead to lower conditions.
&&
.MARINE...
Winds and seas will remain below SCA conditions tonight and
Saturday. The only weather hazard would be any scattered
thunderstorm that develops or moves across the area. Winds and
seas will be higher in any tstm. The activity is expected to be
sct at best late this afternoon and early tonight. Winds will
turn onshore tonight and remain E or NE into Saturday.
OUTLOOK...
Saturday night-Wednesday...Conditions expected to remain below
advisory levels through the period, although winds could gust around
20 knots at times. There is a chance of showers and
thunderstorms during the late afternoon and evening Monday-
Wednesday.
Rip currents...
Today... Low
Tomorrow...Low to moderate.
&&
.TIDES/COASTAL FLOODING...
Astronomical high tide levels will continue to rise as there
will be a full moon this weekend. The evening high tides are
over a foot higher than those in the morning.
Have issued a coastal flood advisory for the Atlantic coast and
the Delaware Bay as the latest guidance suggests water levels
will just barely get to advisory levels with this evening's high
tide. The wind has not yet shifted to onshore, but should
within the next few hours.
Continued northeasterly and easterly flow could result in
additional coastal flooding with the high tide cycles Saturday
and Sunday evening in the same areas, though confidence is low
at this time, so will hold off on extending the advisory for
now.
For tidal portions of the Delaware River, at this point it
looks like water levels will stay below advisory criteria, but
will monitor the levels in the Delaware Bay closely this evening
to see if it needs to be expanded.
Tidal flooding is not expected on the upper eastern shore of
Chesapeake Bay.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 Derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until midnight EDT tonight for
NJZ012>014-020>027.
DE...Coastal Flood Advisory until midnight EDT tonight for
DEZ002>004.
MD...None.
MARINE...None.
&&
Synopsis...Robertson
Near Term...O'Brien/O'Hara
Short Term...O'Hara
Long Term...Robertson
Aviation...O'Hara/Robertson
Marine...MPS/O'Hara/Robertson
Tides/Coastal Flooding...
Equipment...WFO PHIHazardous weather outlook, Jul 3, 3:49 PM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 349 PM EDT Fri Jul 3 2020 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-042000- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 349 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-NJZ012>014-020>027-042000- Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth- Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 349 PM EDT Fri Jul 3 2020 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional minor coastal flooding is possible with the evening high tide cycles on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-042000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 349 PM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 3, 8:47 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG SOUTH PLAINFIELD 40.59N 74.42W
07/03/2020 MIDDLESEX NJ FIRE DEPT/RESCUE
WIRES DOWN IN SOUTH PLAINFIELD. TIME
ESTIMATED FROM RADAR.
&&
JEOLocal storm report, Jul 3, 8:54 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
854 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM LIGHTNING 1 W GREEN POND 41.02N 74.50W
07/03/2020 MORRIS NJ TRAINED SPOTTER
LIGHTNING STRUCK A HOUSE ON HORSESHOE DR.
&&
JEOSpecial weather statement, Jul 3, 8:59 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
859 PM EDT Fri Jul 3 2020
NJZ012-013-015-019-020-027-040130-
Northwestern Burlington-Ocean-Western
Monmouth-Middlesex-Mercer-Southeastern Burlington-
859 PM EDT Fri Jul 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OCEAN...
SOUTHEASTERN MERCER...NORTHEASTERN BURLINGTON...SOUTHWESTERN MONMOUTH
AND SOUTHWESTERN MIDDLESEX COUNTIES...
At 859 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Windsor to Columbus. Movement was
southeast at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Jackson, Florence, Hightstown, Bordentown, Cranbury, Presidential
Lakes Estates, Allentown, Pemberton, Roosevelt, Wrightstown, Windsor,
Princeton Meadows, Six Flags Theme Park, Plainsboro Center,
Leisuretowne, Jacksons Mills, Jacksonville, Georgetown, Cassville and
Clarksburg.
This includes the following highways...
New Jersey Turnpike between exits 6 and 8A.
Interstate 195 in New Jersey between mile markers 0 and 23.
Interstate 295 in New Jersey between mile markers 50 and 63.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3975 7462 4008 7482 4012 7479 4015 7472
4016 7472 4018 7474 4038 7458 4011 7424
TIME...MOT...LOC 0059Z 327DEG 29KT 4026 7458 4008 7472
SFJLocal storm report, Jul 3, 9:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT FRI JUL 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG 1 E SOUTH PLAINFIELD 40.59N 74.39W
07/03/2020 MIDDLESEX NJ FIRE DEPT/RESCUE
TREE LIMBS DOWN ONTO WIRES ON WOODLAND AVE
IN S PLAINFIELD. TIME ESTIMATED FROM RADAR.
&&
JEOSpecial weather statement, Jul 3, 9:05 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
905 PM EDT Fri Jul 3 2020
NJZ012>014-020-026-040130-
Eastern Monmouth-Coastal Ocean-Ocean-Western Monmouth-Middlesex-
905 PM EDT Fri Jul 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN OCEAN...
MONMOUTH AND SOUTHEASTERN MIDDLESEX COUNTIES...
At 905 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Long Branch to Whittingham. Movement was
south at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Long Branch, Asbury Park, Lakewood, Middletown, Old Bridge, Jackson,
Howell, Marlboro, Manalapan, Tinton Falls, Holmdel, Red Bank,
Matawan, Jamesburg, Manasquan, Highlands, Point Pleasant Beach,
Farmingdale, Allenwood and East Freehold.
This includes the following highways...
Interstate 195 in New Jersey between mile markers 16 and 34.
Garden State Parkway between mile markers 90 and 116.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4007 7397 4004 7445 4037 7444 4042 7405
4041 7399 4043 7398 4043 7397
TIME...MOT...LOC 0105Z 000DEG 30KT 4032 7401 4031 7442
SFJSpecial weather statement, Jul 3, 9:23 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
923 PM EDT Fri Jul 3 2020
NJZ012>014-017>020-022-026-027-040215-
Northwestern Burlington-Eastern Monmouth-Camden-Coastal
Ocean-Ocean-Western
Monmouth-Atlantic-Middlesex-Gloucester-Southeastern Burlington-
923 PM EDT Fri Jul 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
ATLANTIC...OCEAN...CAMDEN...NORTHEASTERN GLOUCESTER...BURLINGTON...
SOUTHERN MONMOUTH AND SOUTH CENTRAL MIDDLESEX COUNTIES...
At 922 PM EDT, radar indicated strong thunderstorms were located
along a line extending from West Freehold to near Berlin. Movement
was southeast at 20 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Toms River, Lakewood, Jackson, Howell, Evesham, Mount Laurel,
Manalapan, Voorhees, Medford, Lindenwold, Hammonton, Lumberton,
Beachwood, Mount Holly, Berlin, Tabernacle, Shamong, Manasquan, Point
Pleasant Beach and Magnolia.
This includes the following highways...
Interstate 195 in New Jersey between mile markers 9 and 34.
Interstate 295 in New Jersey near mile marker 32.
Garden State Parkway between mile markers 80 and 99.
Atlantic City Expressway between mile markers 21 and 44.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4009 7397 3951 7478 3979 7514 4015 7463
4014 7459 4017 7460 4035 7433
TIME...MOT...LOC 0122Z 312DEG 20KT 4024 7431 3982 7494
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:08 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer | 37 min |
| Jul 3, 8:13 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Hunterdon, Mercer, Middlesex | 24 min |
| Jul 3, 8:19 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Monmouth | 41 min |
| Jul 3, 8:44 PM EDT | Special Weather Statement | PHI | Mercer | 31 min |
| Jul 3, 8:54 PM EDT | Special Marine Warning | PHI | 66 min | |
| Jul 3, 8:59 PM EDT | Special Weather Statement | PHI | Burlington | 31 min |
| Jul 3, 9:03 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 4 hr |
| Jul 3, 9:05 PM EDT | Special Weather Statement | PHI | Monmouth | 25 min |
| Jul 3, 9:45 PM EDT | Special Weather Statement | PHI | Atlantic, Burlington, Ocean | 60 min |
| Jul 3, 9:47 PM EDT | Special Marine Warning | PHI | 88 min | |
| Jul 3, 10:51 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jul 3, 10:59 PM EDT | Special Weather Statement | PHI | Salem | 46 min |
| Jul 3, 11:12 PM EDT | Special Marine Warning | PHI | 60 min | |
| Jul 4, 3:52 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Cape May, Cumberland | 20 hr |
Nearby
Special Weather Statements in New Jersey, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.